Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2011
Flash Flood Warning 97, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 21, 2011, 7:17 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 22, 2011, 6:32 AM CDT
- In force
- 11 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 147 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
818
WGCA52 TJSJ 220017
FFWSJU
VIC010-220600-
/O.NEW.TJSJ.FF.W.0097.110822T0017Z-110822T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
917 PM ADT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 300 AM ADT
* AT 858 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS ASSOCIATED WITH THE CIRCUALTION OF TROPICAL STORM IRENE.
TORRENTIAL RAINFALL IS EXPECTED WITH THESE BANDS THROGUH AT LEAST 3
AM WHICH WILL LEAD TO FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1769 6460 1763 6473 1764 6491 1768 6493
1777 6493 1783 6482 1784 6472 1778 6455
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN3 follow-up statements
688
WGCA52 TJSJ 220023 CCA
FFWSJU
VIC010-220600-
/O.COR.TJSJ.FF.W.0097.110822T0017Z-110822T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
817 PM AST SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 200 AM AST
* AT 758 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS ASSOCIATED WITH THE CIRCULATION OF TROPICAL STORM IRENE.
TORRENTIAL RAINFALL IS EXPECTED WITH THESE BANDS THROUGH AT LEAST
2 AM WHICH WILL LEAD TO FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1769 6460 1763 6473 1764 6491 1768 6493
1777 6493 1783 6482 1784 6472 1778 6455
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN344
WGCA52 TJSJ 220550
FFWSJU
VIC010-221200-
/O.EXT.TJSJ.FF.W.0097.000000T0000Z-110822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
150 AM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 800 AM AST
* AT 142 AM AST..RAIN BANDS ASSOCIATED WITH TROPICAL STORM IRENE
CONTINUED AFFECTING SAINT CROIX WITH TORRENTIAL RAINFALL. OVER 3
INCHES HAS BEEN REPORTED IN THE ISLAND IN THE LAST 2 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1769 6460 1763 6473 1764 6491 1768 6493
1777 6493 1783 6482 1784 6472 1778 6455
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN398
WGCA72 TJSJ 221132
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
732 AM AST MON AUG 22 2011
VIC010-221137-
/O.CAN.TJSJ.FF.W.0097.000000T0000Z-110822T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT CROIX VI-
732 AM AST MON AUG 22 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SAINT CROIX
ISLAND...
SATELLITE IMAGES AND TRAINED SPOTTER INDICATED THAT THE HEAVY RAIN
THAT AFFECTED SAINT CROIX HAS MOVED AWAY AND ONLY LIGHT SHOWERS
REMAIN. THEREFORE THE FLASH FLOOD WARNING FOR SAINT CROIX HAS BEEN
CANCELED.
LAT...LON 1769 6460 1763 6473 1764 6491 1768 6493
1777 6493 1783 6482 1784 6472 1778 6455
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 5:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 5:10 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST SUN AUG 21 2011
.SYNOPSIS...THE CENTER OF THE TROPICAL STORM IRENE WAS LOCATED OVER THE
ISLANDS OF SAINT CROIX THIS AFTERNOON. THIS SYSTEM IS MOVING WEST
AT AROUND 18 KNOTS. ON THE FORECAST TRACK IRENE WILL MOVE OVER THE
U.S. VIRGIN ISLANDS LATE THIS AFTERNOON AND OVER PUERTO RICO
THROUGH THE OVERNIGHT HOURS...BRINGING INCREASINGLY HAZARDOUS WIND AND
SEA CONDITIONS TO THE REGIONAL WATERS. ALL LOCAL MARINE INTERESTS
SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.
&&
.DISCUSSION...THE CENTER OF THE TROPICAL WAVE COULD BE SEEN
CLEARLY OVER THE ISLAND OF ST CROIX ON THE RADAR IMAGES. ALTHOUGH
THE SYSTEM IS MOVING OVER ST CROIX THE STRONGEST WINDS WERE
REPORTED UNTIL NOW WERE OVER THE ISLANDS OF ST THOMAS AND ST JOHN
WERE GUSTS OF 68 MPH. ALSO HEAVY RAIN AFFECTED THE NORTHERN VIRGIN
ISLANDS. SIMILAR CONDITIONS ARE EXPECTED OVER CULEBRA...VIEQUES
AND PUERTO RICO.
IRENE IS GRADUALLY BECOMING BETTER ORGANIZED IN ITS APPEARANCE ON
SATELLITE IMAGES...WITH CURVED BANDS BECOMING BETTER DEFINED. AT
THIS POINT...IRENE REPRESENTS A SERIOUS THREAT TO THE LOCAL AREA...
SINCE THE STORM CENTER IS FORECAST TO PASS OVER SAINT CROIX LATE
THIS AFTERNOON AND OVER PUERTO RICO LATER THIS EVENING. THIS
IMPLIES AN IMMINENT RISK FOR TROPICAL STORM FORCE WINDS AND
FREQUENT BANDS OF INTENSE RAINFALL. THESE BANDS OF MOISTURE WILL
CONTINUE TO AFFECT THE U.S. VIRGIN ISLANDS AS WELL AS THE EASTERN
HALF OF PUERTO RICO THROUGH THE EVENING HOURS...SPREADING WESTWARD
LATE THIS EVENING AND TONIGHT.
&&
.AVIATION...SHOWERS AND TSTMS WITH GUSTY WINDS ARE GRADUALLY INCREASING
AHEAD OF THE TS IRENE CURRENTLY LOCATED OVER THE ISLAND OF ST CROIX.
SHRA/TSRA WILL OVERSPREAD THE REGION FROM THE EAST...MAINLY
DURING LATE AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS.
FREQUENT MVFR/IFR CONDS WITH TS FORCE WINDS ARE LIKELY AS THE TS
IRENE MOVES ACROSS THE REGION...PR AND USVI. WEATHER CONDITIONS
ARE EXPECTED TO IMPROVE LATE MONDAY NIGHT.
&&
.MARINE...AS TROPICAL STORM IRENE NOW LOCATED OVER THE ISLAND OF
ST CROIX WILL CONTINUE TO MOVE WEST AND ACROSS THE LOCAL WATERS
THROUGH THE OVERNIGHT HOURS. THE LATEST FORECAST IS FOR STRONG
TROPICAL STORM FORCE WINDS FROM LATE THIS AFTERNOON THROUGH EARLY
MONDAY MORNING. WINDS ARE FORECAST TO BE IN THE 35 TO 50 MPH RANGE
WITH GUSTS OF 65 MPH OR GREATER. EAST SWELLS WILL BEGIN TO AFFECT
THE COASTAL WATERS LATE THIS AFTERNOON AND WILL BUILD SIGNIFICANTLY
BY THIS EVENING THROUGH MONDAY MORNING. COMBINED SEAS OF 8 TO 14
FEET ARE EXPECTED ACROSS THE REGIONAL WATERS TONIGHT THROUGH
MONDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 86 79 88 / 80 70 50 30
STT 80 88 80 87 / 90 70 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HURRICANE WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
&&
25/10Hazardous weather outlook, Aug 20, 10:50 PM CDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1150 PM AST SAT AUG 20 2011 AMZ710>745-PRZ001>013-210500- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1150 PM AST SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THROUGH MONDAY A TROPICAL STORM WARNING CONTINUES FOR PUERTO RICO...CULEBRA AND VIEQUES. PLEASE REFER TO ALL HURRICANE LOCAL STATEMENTS AND OTHER LOCAL FORECAST PRODUCTS UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED DURING THE PASSAGE OF TROPICAL STORM IRENE. AMZ715-725-VIZ001-002-210500- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1150 PM AST SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THROUGH MONDAY A TROPICAL STORM WARNING CONTINUES FOR ALL OF THE U.S. VIRGIN ISLANDS. PLEASE REFER TO ALL HURRICANE LOCAL STATEMENTS AND OTHER LOCAL FORECAST PRODUCTS UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED DURING THE PASSAGE OF TROPICAL STORM IRENE.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.